Alert archive / Massachusetts / Gale Watches in 2012
Gale Watch 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Apr 8, 2012, 3:27 AM EDT. It took effect at Apr 9, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 9, 2012, 6:00 AM EDT
- Expired
- Apr 8, 2012, 4:36 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
274 WHUS71 KBOX 080727 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 327 AM EDT SUN APR 8 2012 ANZ235-237-081530- /O.NEW.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 327 AM EDT SUN APR 8 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-081530- /O.NEW.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 327 AM EDT SUN APR 8 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>234-081530- /O.NEW.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 327 AM EDT SUN APR 8 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DUNTEN
2 follow-up statements
053 WHUS71 KBOX 081456 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1056 AM EDT SUN APR 8 2012 ANZ235-237-082300- /O.CON.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1056 AM EDT SUN APR 8 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-082300- /O.CON.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1056 AM EDT SUN APR 8 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>234-082300- /O.CON.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1056 AM EDT SUN APR 8 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FIELD
816 WHUS71 KBOX 082036 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT SUN APR 8 2012 ANZ232>235-237-255-256-090445- /O.UPG.KBOX.GL.A.0009.120409T1000Z-120409T2100Z/ /O.NEW.KBOX.GL.W.0016.120409T1100Z-120409T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT SUN APR 8 2012 ...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS OF 30 TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254-090445- /O.NEW.KBOX.GL.W.0016.120409T1100Z-120409T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 436 PM EDT SUN APR 8 2012 ...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-231-236-250-251-090445- /O.NEW.KBOX.SC.Y.0040.120409T1100Z-120409T2200Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 436 PM EDT SUN APR 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT MONDAY. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. WAVES 1 TO 2 FEET IN BOSTON HARBOR AND NARRAGANSETT BAY EXCEPT HIGHER TOWARD THE ENTRANCES. SEAS 2 TO 4 FEET OVER CAPE COD BAY AND THE COASTAL WATERS EAST OF BOSTON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FIELD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Apr 8, 1:47 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 8, 1:47 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 147 AM EDT SUN APR 8 2012 .SYNOPSIS... HIGH PRESSURE OVER THE EASTERN U.S. WILL BRING MAINLY DRY WEATHER THROUGH THE WEEKEND...ALTHOUGH A SPOT SHOWER OR TWO CANNOT BE RULED OUT ALONG THE COAST TONIGHT/EARLY SUNDAY. LOW PRESSURE PARKED OVER NEARBY CANADA WILL KEEP SKIES PARTLY TO MOSTLY CLOUDY AND BRING SCATTERED SHOWERS OVER NEW ENGLAND FROM MONDAY TO THURSDAY. A FEW SNOW SHOWERS COULD OCCUR IN THE NORTHWESTERN MOST HILLS AROUND MIDWEEK. HIGH PRESSURE WILL BRING CLEARING SKIES FRIDAY AND A WARMING TREND INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 100 AM UPDATE... MAIN BULK OF THE FORECAST IS STILL ON TRACK. MADE SOME MINOR UPDATES TO ADJUST FOR CURRENT TRENDS. CLOUDS CONTINUE TO STREAM INTO THE REGION KEEPING TEMPS FROM RADIATING OUT TONIGHT. HAD TO UP MIN TEMPS A FEW DEGREES BECAUSE OF THIS. EXPECT LIGHT PRECIP/DRIZZLE TO BEGIN FALLING OVER THE NEXT SEVERAL HOURS ACROSS THE EASTERN COAST AS RADAR ECHOES ARE BEGINNING TO STRENGTHEN AND LOW LEVELS ARE STARTING TO MOISTEN. AS TEMPS SLOWLY FALL...A FEW SNOW FLURRIES IS NOT OUT OF THE QUESTION ACROSS THE CAPE AND EAST COAST LINE HOWEVER THINKING THAT THIS IS SOMEWHAT UNLIKELY AS TEMPS ALONG THE COAST HAVE REMAINED STEADILY IN THE LOWER 40S. EXPECT VERY LITTLE ACCUMULATION AS MOISTEN COLUMN IS STRUGGLING DOWN STREAM AS SEEN IN THE TEMP/DEWPOINT SPREAD ALONG THE COAST LINE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... A FEW SHOWERS MAY LINGER OVER THE CAPE DURING THE EARLY MORNING AS THE SHORTWAVE IS MOVING THROUGH...OTHERWISE DRY WEATHER EXPECTED. PT-MOSUNNY SKIES SHOULD DEVELOP FROM WEST TO EAST BUT CROSS SECTIONS INDICATE ENOUGH LOW LEVEL MOISTURE FOR BKN CU...ESPECIALLY E NEW ENG WHERE MOST CLOUDS ARE LIKELY. USED A BLEND OF MAV/MET GUIDANCE FOR MAX TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * MORE CLOUDS THAN SUN THROUGH THURSDAY WITH SCATTERED SHOWERS. * QUITE WINDY MONDAY WITH ELEVATED FIRE WEATHER CONCERNS. * A FEW SNOW SHOWERS POSSIBLE NORTHWEST HILLS ESPECIALLY TUE NIGHT. * CLEARING FRIDAY AND A WARMING TREND INTO THE WEEKEND. BIG PICTURE... GOOD AGREEMENT AMONG THE MODELS WITH VERTICALLY STACKED LOW PRESSURE PARKED NORTH OF NEW ENGLAND THROUGH WEDNESDAY. THE LOW THEN WEAKENS AND CIRCULATES OVER SOUTHERN NEW ENGLAND THURSDAY AND EXITS THE COAST ON FRIDAY. HIGH PRESSURE BUILDS INTO THE AREA LATER FRI AND SAT BRINGING CLEARING SKIES AND WARMER TEMPERATURES. SUNDAY NIGHT AND MONDAY... THE COLD POOL OF AIR ASSOCIATED WITH THE UPPER LOW WILL KEEP THE AIRMASS UNSETTLED. INDIVIDUAL SHORTWAVES WILL MOVE THROUGH THE FLOW AROUND THE LOW AND GENERATE SCATTERED SHOWERS...MAINLY OVER THE NORTHWEST HALF OF THE REGION. A FEW SNOW SHOWERS CANNOT BE RULED OUT IN NORTHWESTERN HILLS AS COLD TEMPERATURES FLOW IN AT 850 MB. BUT WE ARE ONLY TALKING ABOUT A HUNDREDTH OR TWO OF PRECIPITATION. THE MAIN STORY WILL BE THE VERY WINDY CONDITIONS LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. SURFACE LOW PRESSURE WILL BE DEEPENING TO 991 MB OVER SOUTHERN QUEBEC AND THE WEST TO SOUTHWEST GRADIENT ACROSS SOUTHERN NEW ENGLAND WILL TIGHTEN. EVEN WITH SIGNIFICANT CLOUD COVER...SURFACE TEMPERATURES ARE FORECAST TO REACH WELL INTO THE 50S TO LOWER 60S...AIDED IN PART BY DOWNSLOPE FLOW. BUFKIT SOUNDINGS ON BOTH THE NAM AND GFS INDICATE GUSTS TO 30 TO 40 MPH ACROSS THE ENTIRE REGION WITH 45 MPH POSSIBLE IN A FEW SPOTS...MAINLY MONDAY AFTERNOON. THIS SHOULD MAKE FOR SIGNIFICANTLY ELEVATED FIRE WEATHER CONCERNS AND A FIRE WEATHER WATCH MAY NEED TO BE ISSUED TOMORROW. MINIMUM RELATIVE HUMIDITIES WILL BE ON THE MARGINAL SIDE...FROM 30-40 PERCENT IN EASTERN AREAS BUT SHOULD FALL TO 25-30 PERCENT IN CONNECTICUT AND WESTERN MASSACHUSETTS. MONDAY NIGHT THROUGH WEDNESDAY...MUCH ADO ABOUT THE UPPER LEVEL LOW TO OUR NORTH...A LOT OF CLOUD COVER...AND COLD POOL INSTABILITY CREATING SCATTERED SHOWERS. THE GFS MANUFACTURES A WEAK LOW PRESSURE SYSTEM THAT PASSES JUST SOUTH OF THE AREA MONDAY NIGHT AND IT EVEN HAS SOME LIGHTNING POTENTIAL SOUTH OF NANTUCKET LATE MONDAY NIGHT. HOWEVER THE NAM HAS THIS FEATURE LATER ON TUESDAY AND THE ECMWF DOES NOT HAVE IT UNTIL LATE TUESDAY NIGHT. THERE DOES APPEAR TO BE A BETTER CHANCE FOR SOME SNOW SHOWERS IN THE NORTHWESTERN HILLS OF MA AND IN THE MONADNOCKS OF SOUTHWESTERN NH TUESDAY NIGHT BUT LITTLE IN THE WAY OF ACCUMULATION IS EXPECTED. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...CLOUDS AND COLD POOL INSTABILITY LINGER WITH THE UPPER LOW. THIS WILL MEAN MOSTLY CLOUDY SKIES AND CHANCE POPS. DURING THE DAY ON THU HAVE INCREASED POPS TO 40 PERCENT BECAUSE THE UPPER LOW BECOMES SITUATED DIRECTLY OVER SOUTHERN NEW ENGLAND. TEMPERATURES BASED ON MAVMOSGUID BIAS CORRECTED GUIDANCE...MAINLY IN LINE WITH SEASONAL NORMALS. FRIDAY... CLEARING FINALLY TAKES PLACE AS THE LOW WORKS ITS WAY OFF THE COAST. SATURDAY...A SUNNY DAY WITH TEMPERATURES WARMING INTO THE 60S. EVEN WARMER TEMPERATURES...WITH +17C ALOFT WILL BE LURKING TO OUR WEST AND COULD MEAN A WARM END TO THE WEEKEND. USED A BLEND ON GFS AND ECMWF WINDS FOR THE END OF THE FORECAST PERIOD. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW... TIL 12Z...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS PREVAILING. A FEW MVFR CIGS ALONG THE EASTERN COAST AND CAPE/ISLANDS CANNOT BE RULED OUT WITHIN LIGHT RAIN/SNOW SHOWER. TODAY...HIGH CONFIDENCE IN VFR CONDITIONS. NW WINDS BECOMING MORE WESTERLY THROUGHOUT THE DAY WITH GUSTS UP TO 25 KTS. TONIGHT...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS. CANNOT RULE OUT A FEW MVFR CIGS WITHIN LIGHT SHOWERS. LOW CONFIDENCE ON EXACT TIMING AND LOCATION. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. SEA BREEZE EASTERLY FLOW SHOULD TURN BACK TO THE NORTH BY ABOUT 02Z. DIMINISHING WIND THIS EVENING. VFR BECOMING MVFR CEILINGS MAINLY BETWEEN 06Z AND 12Z...THEN BACK TO VFR FOR SUNDAY. MONDAY...MODERATE CONFIDENCE. EXPECT MAINLY VFR CONDITIONS WITH SOME MVFR CIGS WITHING SHOWERS. LOW CONFIDENCE ON TIMING AND LOCATION OF CIGS. WESTERLY WINDS WILL BE QUITE STRONG WITH GUSTS UP TO 30-35 KTS. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT THROUGH THURSDAY... MODERATE CONFIDENCE. UPPER LOW PRESSURE WILL REMAIN PARKED TO THE NORTH OF NEW ENGLAND. THIS WILL BRING MOSTLY CLOUDY SKIES...BUT CEILINGS ARE EXPECTED TO REMAIN AT VFR. SCATTERED SHOWERS WILL MOVE THROUGH DURING THE PERIOD...AND ANY INDIVIDUAL SHOWER WILL BRING BRIEF MVFR CEILINGS/VSBYS AS THEY PASS. THE GREATEST CHANCES OF MVFR CONDITIONS WILL BE TUE NIGHT IN NORTHWEST MA/SOUTHWEST NH WITH POSSIBLE SNOW SHOWERS AND AGAIN ACROSS THE REGION ON THURSDAY WITH MORE WIDESPREAD SHOWERS. && .MARINE... WINDS AND SEAS WILL BE BELOW SCA THRESHOLDS THROUGH SUNDAY. OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY... SUNDAY NIGHT...PRESSURE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. POSSIBLE 5 FOOT SEAS SOUTH AND WEST OF NANTUCKET. MONDAY...WEST TO SOUTHWEST GALE FORCE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE...MAINLY ACROSS THE SOUTHERN WATERS. A GALE WATCH MAY BE ISSUED LATER TONIGHT OR ON SUNDAY FOR THESE CONDITIONS ON MONDAY. SMALL CRAFT ADVISORIES WOULD BE NEEDED FOR THE REMAINING WATERS. SEAS COULD BUILD TO 8 TO 10 FEET OVER THE SOUTHERN WATERS. TUESDAY THROUGH THURSDAY...THE PRESSURE GRADIENT WEAKENS ENOUGH TO KEEP WINDS MAINLY AT 20 KNOTS OR LOWER. LINGERING 5-6 FOOT SEAS ON THE SOUTHERN OUTER WATERS TUE AND WED...SUBSIDING SEAS THU. && .TIDES/COASTAL FLOODING... THE FULL MOON WILL CAUSE A HIGH ASTRONOMICAL TIDE OF 12.1 FT IN BOSTON HARBOR SHORTLY AFTER MIDNIGHT. CURRENT TIDE OBSERVATIONS INDICATE TIDES RUNNING ABOUT 0.4 FT ABOVE THE PREDICTED TIDE. EVEN IF THIS WERE TO CONTINUE TONIGHT... THAT WOULD ONLY MAKE 12.5 FT AND WITH LIGHT WINDS AND LOW WAVES IT WOULD LIKELY REQUIRE 13 FT TO ACHIEVE COASTAL FLOODING...SO NO ADVISORIES ARE BEING ISSUED AT THIS TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/GAF NEAR TERM...DUNTEN SHORT TERM...KJC LONG TERM...GAF AVIATION...KJC/DUNTEN/GAF MARINE...KJC/GAF TIDES/COASTAL FLOODING...GAF
Hazardous weather outlook, Apr 7, 9:34 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 934 PM EDT SAT APR 7 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 934 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS DURING EARLY NEXT WEEK. RED FLAG CONDITIONS MAY BE MARGINALLY MET ON SUNDAY. BUT BY FAR THE BIGGEST DAY OF CONCERN IS MONDAY... WITH THE POTENTIAL FOR 30 TO 40 MPH WIND GUSTS IN MOST AREAS. FIRE WEATHER HEADLINES WILL LIKELY BE NEEDED FOR MUCH OF THE REGION...ALTHOUGH THE LOWEST RELATIVE HUMIDITIES ARE FORECAST TO BE IN CONNECTICUT AND WESTERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-090145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 934 PM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE PROBABILITY OF WEST TO SOUTHWEST GALE FORCE WIND GUSTS ON MONDAY ACROSS MAINLY THE SOUTHERN WATERS. A GALE WATCH MAY BE NEEDED IN FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:10 PM EDT | Fire Weather Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 2 hr |
| Apr 8, 4:31 PM EDT | Red Flag Warning | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 27 hr |
| Apr 8, 4:36 PM EDT | Gale Warning | BOX | 24 hr | |
| Apr 8, 4:36 PM EDT | Small Craft Advisory | BOX | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.